# SDR USAASB00204

- Difficulty date: August 1, 2000
- Submitted: October 6, 2000
- Operation: Air carrier
- Aircraft: N349US
- Make and model: Boeing 737301
- Aircraft serial: 23552
- System (JASC): 2120 · Air Distribution System
- Part: Duct
- Part number: 65C2573514
- Condition: Severed
- Location: Air Dist
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

BOS - FLT 6507 - FLIGHT RETURNED TO FIELD AT BOS DUE TO AN ELECTRICAL SMELL THROUGHOUT THE CABIN.  CAPTAIN ELECTED TO RETURN TO BOS AFTER NUMEROUS COMPLAINTS FROM THE FLIGHT ATTENDANTS AND PASSENGERS.  CAPTAIN DECLARED AN EMERGENCY AND THE FLIGHT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE RAN ENGINES, PACKS AND APU.  REMOVED INTERIOR CEILING PANELS IN THE AREA OF ODOR.  CHECKED CONDITION OF WIRING AND LIGHTING BALLAST.  NO DAMAGE NOTED.  FOUND CENTER OVERHEAD DISTIBUTION DUCT SEVERED AT SEAT ROW 12 IN AREA OF ODOR.  REPAIRED DUCT AT SEAT ROW 12.  LEAK CHECK GOOD.  NO SMELL NOTED.  (M)
